Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 3, NWS Shreveport, LA

January 31, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Jan 31, 2021, 3:32 AM CST for 4 states. It took effect at Jan 31, 2021, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2021, 3:32 AM CST (09:32 UTC)
In effect from
Jan 31, 2021, 9:00 AM CST
Expired
Jan 31, 2021, 6:00 PM CST
In force
9 hr
Issued by
NWS Shreveport, LA
All 39 counties

Howard County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS74 KSHV 310932
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
332 AM CST Sun Jan 31 2021

ARZ050-051-059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-010000-
/O.NEW.KSHV.LW.Y.0003.210131T1500Z-210201T0000Z/
Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, and Center
332 AM CST Sun Jan 31 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts to 30 mph expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

15
3 follow-up statements
591 
WWUS74 KSHV 311541 AAA
NPWSHV

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Shreveport LA
941 AM CST Sun Jan 31 2021

LAZ011>014-017>022-TXZ165>167-010000-
/O.EXA.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Angelina-San Augustine-
Including the cities of Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, 
Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, Olla, Lufkin, San Augustine, 
Hemphill, and Pineland
941 AM CST Sun Jan 31 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph.

* WHERE...Portions of north central and northwest Louisiana and 
  east Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...Strong winds and rough waves on area lakes
  will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ARZ050-051-059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-010000-
/O.CON.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/
Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, and Center
941 AM CST Sun Jan 31 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts to 30 mph 
  expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

09
294 
WWUS74 KSHV 312007
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
207 PM CST Sun Jan 31 2021

ARZ050-051-059-070-LAZ001-002-010>014-017>022-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-010000-
/O.CON.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/
Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, 
Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
207 PM CST Sun Jan 31 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts to 30 mph 
  expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

09
453 
WWUS74 KSHV 010007
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
607 PM CST Sun Jan 31 2021

...Lake Wind Advisory Has Been Allowed To Expire...

ARZ050-051-059-070-LAZ001-002-010>014-017>022-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-010115-
/O.EXP.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/
Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, 
Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
607 PM CST Sun Jan 31 2021

...LAKE WIND ADVISORY HAS EXPIRED...

Although northwest winds may remain up to 15 mph for the next 
several hours, conditions will gradually improve throughout the 
evening. The Lake Wind Advisory has been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Jan 30, 10:22 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Jan 30, 10:22 PM CST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1022 PM CST Sat Jan 30 2021

.AVIATION...
Lingering low clouds ahead of a cold front will maintain MVFR
conditions across most sites outside of east Texas through much of
the night. Another concern is an extensive eastward shifting dust
plume from earlier strong winds in Texas, which may impact East
Texas terminals overnight. Otherwise, W/SW winds to become NW with
fropa, averaging 5-10 kts tonight before increasing to 15 to 20
knots with gusts of 20-30 kts on Sunday. /05/

&&

.PREV DISCUSSION... /issued 910 PM CST Sat Jan 30 2021/

UPDATE...

Convection has mostly cleared the region except for our far SE
zones where some light showers continue to slowly push eastward.
The more interesting part of the forecast tonight revolves around
the massive dust plume that continues to move across north central
Texas this evening, now spreading into parts of the Ark-La-Tex.
This dust was generated from the strong winds out in West Texas
earlier today along a cold front moving in our direction. This
dust will likely hold temperatures up across our western zones
tonight so did adjust temperatures upward for overnight lows. In
addition, sky cover was also increased as clouds have been slower
to exit just ahead of the approaching dust plume suspended a few
thousand feet in the air. Aside from this rather unusual episode
for late January, the remainder of the forecast appears to be on
track. All updated text products have been issued.

/19/

PREV DISCUSSION... /issued 651 PM CST Sat Jan 30 2021/

UPDATE...

Lake Wind Advisory has expired. See below for aviation discussion.

/19/

PREV DISCUSSION... /issued 258 PM CST Sat Jan 30 2021/

SHORT TERM.../Tonight through Tomorrow Night/

Gusty NW winds will continue to be possible during the overnight
hours, as tight pressure gradients will remain overhead well into
tomorrow night. At the surface, rain chances will slowly taper off
in our eastern zones by midnight as this front pushes onward,
with chances for rain beyond that shut off until well into the
long-term period. This dry spell will be associated with upper-
level ridging that is anticipated to build overhead once this
current trough exits the region.

As for temperatures over the course of this short-term forecast,
look for near seasonal averages for both afternoon high
temperatures, and overnight lows. Lows tonight will be slightly
above average as the cold air advection gets cranking, with upper
30s anticipated in our northern zones, and upper 40s anticipated
in our southern zones. By tomorrow night, lows will be in the low
to upper 30s area wide. Again, afternoon highs tomorrow will feel
about average for this time of the year, with highs north in the
lower 50s, and highs in the lower 60s south.

/44/

LONG TERM.../Monday through Friday Night/

Deep northerly flow and a cool surface high over the Central CONUS
will result in cool, but near normal conditions Monday and Tuesday.
Very light, nearly calm winds, will allow for quick cooling Monday
night/Tuesday morning, but increasing high-level clouds across the
northern half of the forecast area may provide enough insolation to
limit radiational cooling somewhat. Near or below freezing temps are
still expected for overnight lows north of a line from Clarksville
TX, to Atlanta TX, to Monroe LA. Weak low-level southerly flow will
return by late Tuesday afternoon as the surface high begins to move
east of the region. This will likely limit any sub-freezing
temperatures to to portions of Southwest and South Central Arkansas.
A rapid warm up is expected on Wednesday as a large upper ridge
moves over the Plains and low-level southerly winds strengthen in
response to a developing surface low lee of the Rockies. Expect well
above normal temperatures to return as daytime highs climb into the
lower to upper 60s, and overnight lows Wednesday night/Thursday
morning will be nearly as warm as Monday's daytime highs.

By Thursday, a broad upper trough will move across a Northern Plains
while a another strong, though more compact, upper trough will begin
moving east across Southern California and eventually into West
Texas by Friday morning. As an associated cold front moves south
across the Plains, scattered showers will become possible during the
day Thursday, but the better rain chances are likely Thursday
night/Friday morning as the front moves across the area.

The GFS and ECMWF are in decent agreement with the upper-level
features, but differ significantly on timing and the evolution of
the surface features. The GFS is much slower and develops quite a
strong surface low and stalls the first front north of the area
leaving us in the warm sector through much of Friday. During the
afternoon, the GFS ejects the upper trough and surface low east-
northeast and brings a strong cold front across the forecast area
early Saturday morning. In this scenario, most of the precip remains
to the north.

On the other hand, the ECMWF brings the first front all the way
through the forecast area by Friday morning. A considerable amount
of rain is kept over the region in a zone of overrunning/isentropic
ascent as a coastal low moves northeast from Deep South Texas. This
forecast issuance favors the ECMWF due to better consistency with
previous forecast packages.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  58  36  55 /   0   0   0   0
MLU  50  58  36  52 /  30   0   0   0
DEQ  40  52  31  54 /   0   0   0   0
TXK  43  54  35  53 /   0   0   0   0
ELD  45  55  34  53 /   0   0   0   0
TYR  42  56  36  55 /   0   0   0   0
GGG  43  56  35  54 /   0   0   0   0
LFK  46  61  37  59 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/19/44
Hazardous weather outlook, Jan 30, 5:37 AM CST, 21 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
537 AM CST Sat Jan 30 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
537 AM CST Sat Jan 30 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A tight pressure gradient across the Southern Plains and much of
the region will result in windy conditions today across much of
East Texas, Southeast Oklahoma, Southwest Arkansas, Northwest
Louisiana, with south winds increasing to 15 to 25 mph with gusts
to 35 mph. In addition, scattered to numerous showers will
increase later this morning through the afternoon across the
region ahead of a vigorous upper level storm system and associated
dry line, before diminishing from west to east this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered showers will return to the region Thursday and Friday
ahead of the next upper level storm system and associated cold
front. However, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

15

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.